MAUDE Adverse Event Report: COVIDIEN 60ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON

COVIDIEN 60ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON
Model Number 1186000777
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the 60 ml covidien syringe broke at the tip.There was no patient harm.
 
Additional Manufacturer Narrative
Without a known lot number, the device history record cannot be reviewed.All lots and shop orders are visually and physically inspected to the quality inspection standard and the statistical sampling must meet the acceptable quality limit requirements during the molding and assembly process.A lot cannot be released unless it passes specification requirements.The manufacturing site received two photographs for analysis with this customer report.In the first photograph, a 60 ml monoject syringe can be observed.In the photograph there appears to be remnants of what appears to be a previously applied label and a yellow tip cap provided with the syringe.As manufactured by the norfolk site, the syringe is manufactured as a sterile syringe assembly without tip cap that is individually packaged in a soft pack package.The second photograph shows a top view of a syringe missing the syringe tip that appears to have been broken off.One unpackaged sample was returned for evaluation.A complete investigation was performed.The syringe sample was received with a yellow cap included.A slightly sticky residue was observed on the outside diameter of the syringe, most likely from a label.A visual inspection was conducted according to the quality inspection standard, the luer tip was broken off at the base of the barrel face.Based on the analysis of the photographs, the condition of a broken syringe tip can be confirmed.However, there is sufficient evidence to prove that further processing was performed by the end user or during prefill manufacturing.Potential root causes for a broken tip can be damage incurred at the syringe manufacturing site during transfer to the assembly line, during transfer within the assembly process, due to user technique, or during further manufacturing performed during potential prefill manufacturing process.Control mechanisms are in place to prevent the occurrence and acceptance of the reported condition during molding, printing, assembly, and packaging processes, and to ensure components and finished product meet all quality inspection standards during the syringe assembly processes.This syringe is intended to be a single use syringe and not qualified by cardinal health as a prefill syringe.Per procedure, complaint trends are evaluated during the monthly corrective/preventative action (capa) meeting to determine if a capa is warranted.At this time, there is not enough information and a capa will not be initiated.

Brand Name
60ML SYRINGE LUER LOCK TIP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key11726943
Report Number1915484-2021-01239
Device Sequence Number11622314
Product Code FMF
UDI-Device Identifier10884521010864
UDI-Public10884521010864
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1186000777
Device Catalogue Number1186000777
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date08/10/2021
Patient Sequence Number1